I just got through my 12th day since jumping off methadone at 5mg. I did a long taper from 155mgs. and went against the clinics' recommendation to keep tapering all the way down to 1mg. I was ready to be done and I left after being stable for nearly 2 weeks at 5mg. It hasn't been easy. Days 5 and 6 were terrible as were days 10 and 11. The other 8 days were bad but not worthy of "terrible". It's still a rollercoaster.....Everything can be going very well and all of a sudden it hits me like a wall. This morning I started throwing up for no reason. I don't think I'd be strong enough to do this if I didn't have something that got me to sleep at night.....Trazadone. I tried Nyquil and other things and they just didn't help. Nyquil made it worse I think because I was even more tired and not able to sleep. I've been doing a lot of AA/NA meetings since I stopped my taper.....It has been helpful.
i feel ur pain. i was addicted to methadone for 2 years. in the end i was taking 15 10mg. a day. the detox was horrible. and i did it at my house. no drs. no nothing. i feel like god was looking down on me b/c i have no idea how i didnt die from the detox (also the abuse). hang in there. if u wanna talk, just hit me up on here. what really helped me was the n.a. meetings. no matter how boring and repetitive they get, they do help those who want it.
Great job on getting off the last 5 mg. I still have to do it and have been putting it off. I'm lucky because I'm on it for pain so I don't have to go to a methadone clinic. At this point my Dr. is so pleased that I took myself off/ down that he has no quarel with prescribing for me. I have a laundry list of serious health issues so it is legit, but all the down sides to being addicted are the same. It blows my mind that anything can be so difficult after getting to such a small amount, but it truly is. I did go all the way off a few months ago, but after 3 days the withdrawls were so bad that they were reactivating a bunch of my injurys. I had been at 7.5 when I jumped. I sure hope you hang in there. It just has to get better for you soon. My hat is off to you, you've done a wonderful thing.
Hey Mike good to here from you....well you have done it now you just have to live with the decision and push past the withdrawals ...the first 2 weeks are the worst of it then the next 2 ant much better but at least your not as physically sick...it gets better trust me
but it takes time methadone is not like the pills where you come bouncing back after a few weeks methadone takes a few months to get better....at least it did for me and most others I know that where on it for years...try not to get discouraged buy the time thing
I know it just like when is this going to finely be over....but eventually you get better...the stuff really takes a tole on you but it is worth it in the end...just hang in there....be happy that your getting better...even if it is slow you are making progress keep posting everyone needs to here this stuff ...it may discourage a few from thinking methadone is a"" get out of jail free card""...nothing is further from the truth
good luck and God bless.....Gnarly
Hi Mike. Hope it eases up for you. My clinic told me to hang on till I hit 2mg.,that way it may be easier.I have to keep working thru this crap,and keeping busy actually seems to help.
This morning almost forgot to take my drink.Hmmm..
Keep going,and hang in there. karl
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.